Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Upper abdominal pain. Gets worse while eating or drinking. How to cure this problem?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 319 Questions
Whatcould be the reason for my ongoing upper abdominal pain?It usually occurs as soon as I'm done eating food, sometime the pain occurs if I don't take food on the scheduled time. I did have th stomach pain from quiet sometime, I did visit a gastroenterologist 6 months back, and I was prescribed few medicine that were to b taken for 3 weeks, post which the pain subsided, but lately (alomst 4 weeks ) now I have real bad pain in my upper tummy which gets worse when I eat or drink something, but the pain subsides after an hour of consuming the food. Please hel
Posted Mon, 4 Feb 2013 in Digestion and Bowels
Answered by Dr. Om Lakhani 2 hours later

Upper tummy pain are due to four things commonly

1. Some to do with pancreas- acute or chronic pancreatitis
2. An Ulcer in your stomach (known as Peptic ulcer)
3. Reflux of acid from stomach to esophagus- (known as GERD)
4. Some colic in the intestines

Did the gastroenterologist prescribe you any tests ? If yes please send me the copy of the reports. I would also suggest you to get following tests additional for now:

1. Ultrasound of the abdomen (Fasting)
2. Serum Lipase

Also I would like to know the following

1. Have you lost any weight
2. Is there any problem in motions

Please let me know the above asked details. I would start you off on Proton pump inhibitors to be taken 30 min before breakfast everyday for 2 months. You can ask a GP nearby to prescribe you the same.

Please let me know the follow up.

Hope I have answered your query. If you have any further questions I will be happy to help

Dr. Om Lakhani, MD
Former Gastroenterology Resident Doctor at Asian Institute of Gastroenterology
Above answer was peer-reviewed by
Follow-up: Upper abdominal pain. Gets worse while eating or drinking. How to cure this problem? 2 hours later
Hi Dr. Om - Thank you so much for answering my quiery in such short notice. Here are the details you had asked for .

There were no test prescribed ( but I did get a blood test done) , and I was asked to take Tab-Orni-o and tab- pantodac for a week.

1. Ultrasound of the abdomen (Fasting)2. Serum Lipase - please let me know when do I need to get these test done, before starting the medication you suggested or during?

1. Have you lost any weight - My weight has been constant from past couple of years
2. Is there any problem in motions - No

Proton pump inhibitors - what are these? and when do I start these.

Thank you ,
Answered by Dr. Om Lakhani 55 minutes later

You can get the investigations done first. These are for ruling out pancreas and weight loss or problems in motion, you dont need to worry.

If you investigations are fine we can start you off on Proton pump inhibitors (Pantodac is a proton pump inhibitor). This you need to take for alteast 2 months for complete effect. They basically reduce the acid contents of your stomach and can heal any small ulcer present in your stomach or lower end of your food pipe. Along with this you can also take some probiotic drinks which are available in the market, if you want something natural curd and yogurt contains probiotics which would do wonders to your tummy. You can get back to me anytime with any further queries.

Dr. Om Lakhani

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor